Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A counterexample related to a criterion for a function to be continuous

Author: J. Michael Steele
Journal: Proc. Amer. Math. Soc. 79 (1980), 107-109
MSC: Primary 60G17; Secondary 26A15
MathSciNet review: 560594
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A construction is given of a right-continuous function which satisfies an arithmetic continuity condition, but which is not continuous. The problem is motivated by a familiar criterion for the continuity of sample paths of a stochastic process.

References [Enhancements On Off] (What's this?)

  • [1] A. Ya. Khintchin, Continued fractions, Univ. of Chicago Press, Chicago, Ill., 1964.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60G17, 26A15

Retrieve articles in all journals with MSC: 60G17, 26A15

Additional Information

Keywords: Continuous path, continuity criterion, quadratic irrational
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society